Alert archive / Montana / Red Flag Warnings in 2007

Red Flag Warning 23, NWS Great Falls, MT

September 11, 20074 counties in Montana

NWS Great Falls, MT issued this red flag warning at Sep 11, 2007, 4:08 AM MDT for 4 counties in Montana. It took effect at Sep 11, 2007, 12:00 PM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 11, 2007, 4:08 AM MDT (10:08 UTC)
In effect from
Sep 11, 2007, 12:00 PM MDT
Expired
Sep 11, 2007, 2:33 PM MDT
In force
3 hr
Issued by
NWS Great Falls, MT

Counties Glacier County, MT, Liberty County, MT, Pondera County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 128 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 10.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2007-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2007-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3221 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTFX 111008
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
408 AM MDT TUE SEP 11 2007

MTZ112-112130-
/O.UPG.KTFX.FW.A.0020.070911T1800Z-070912T0300Z/
/O.NEW.KTFX.FW.W.0023.070911T1800Z-070912T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
408 AM MDT TUE SEP 11 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR NORTHERN 
ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS...
...FIRE WEATHER WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

GUSTY WEST WINDS WILL DEVELOP ALONG THE NORTHERN ROCKY MOUNTAIN
FRONT AND ADJACENT PLAINS TUESDAY AFTERNOON AND EVENING. THE WINDS
WILL COMBINE WITH WARM TEMPERATURES AND LOW RELATIVE
HUMIDITIES...AND HAVE THE POTENTIAL TO CREATE A PERIOD OF CRITICAL
FIRE CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

MTZ118-112130-
/O.CON.KTFX.FW.A.0021.070912T2000Z-070913T0300Z/
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
408 AM MDT TUE SEP 11 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE 
HUMIDITIES FOR NORTHERN PORTIONS OF SOUTHWEST MONTANA...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS
SOUTHWEST MONTANA WEDNESDAY AFTERNOON AND EVENING. THE WINDS WILL
COMBINE WITH VERY LOW RELATIVE HUMIDITIES AND WARM TEMPERATURES...
AND HAVE THE POTENTIAL TO CREATE A PERIOD OF CRITICAL FIRE
CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

$$
1 follow-up statement
000 
WWUS85 KTFX 112033
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
233 PM MDT TUE SEP 11 2007

MTZ112-112145-
/O.CAN.KTFX.FW.W.0023.000000T0000Z-070912T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
233 PM MDT TUE SEP 11 2007

...RED FLAG WARNING IS CANCELLED FOR FIRE ZONE 112...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE RED
FLAG WARNING.

RELATIVE HUMIDITIES WILL REMAIN LOW OVER THE AREA INTO THIS EVENING
BUT WIND SPEEDS WILL BE LESS THAN 20 MPH. THEREFORE THE RED FLAG
WARNING HAS BEEN CANCELED.

$$

MTZ118-120445-
/O.UPG.KTFX.FW.A.0021.070912T2000Z-070913T0300Z/
/O.NEW.KTFX.FW.W.0024.070912T1800Z-070913T0300Z/
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
233 PM MDT TUE SEP 11 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT WEDNESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE ZONE 118...
...FIRE WEATHER WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT WEDNESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS
SOUTHWEST MONTANA WEDNESDAY AFTERNOON AND EVENING. THE WINDS WILL
COMBINE WITH LOW RELATIVE HUMIDITIES AND WARM TEMPERATURES TO
TO CREATE A PERIOD OF CRITICAL FIRE CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Sep 11, 3:33 AM MDT, 35 minutes earlier.

Area forecast discussion, Sep 11, 3:33 AM MDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
333 AM MDT TUE SEP 11 2007

.DISCUSSION...

TODAY THROUGH THURSDAY...NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH
TUESDAY NIGHT AS AN UPPER LEVEL RIDGE REMAINS OVER THE PACIFIC
NORTHWEST. A WEAK UPPER LEVEL WEATHER SYSTEM WILL PASS THROUGH THE
AREA THIS AFTERNOON AS WEAK RIDGING BUILDS OVER WESTERN MONTANA.
THIS WILL INCREASE THE TEMPERATURES AND WINDS A BIT MORE TODAY. THE
VERY WARM TEMPERATURES WILL COUPLE WITH DRY AND BREEZY WEST WINDS
ACROSS NORTH CENTRAL MONTANA CREATING RED FLAG CONDITIONS ESPECIALLY
FOR ZONE 112 THROUGH THE AFTERNOON AND EARLY EVENING. THE UPPER
LEVEL RIDGE BREAKS DOWN ON WEDNESDAY AS A STRONG WAVE SLIDES SOUTH
THROUGH WESTERN CANADA. A SURFACE COLD FRONT WILL PUSH THROUGH NORTH
CENTRAL MONTANA BY LATE MORNING AND MOVE INTO SOUTH CENTRAL PORTIONS
BY LATE AFTERNOON. STRONG NORTH WINDS AND MUCH COOLER TEMPERATURES
WILL AGAIN MOVE IN BEHIND THE FRONT...WITH A HIGHER CHANCE FOR RAIN
ALONG THE HI-LINE. AS THE FRONT PUSHES SOUTH...STRONG WEST WINDS
AHEAD OF THE FRONT WILL AGAIN COMBINE WITH DRY AND WARM CONDITIONS
TO WARRENT A FIRE WEATHER WATCH FOR SOUTHWEST MONTANA ON WEDNESDAY
AFTERNOON AND EVENING FOR ZONE 118. THE COLD AIR AND UPSLOPE WILL
PRODUCE A PERIOD OF RAIN AND RAIN/SNOW MIX WEDNESDAY NIGHT AND
THURSDAY MORNING FOR THE MOUNTAINS AND NEARBY PLAINS OF THE ROCKY
MOUNTAIN FRONT...AND THE ISLAND RANGES INCLUDING THE
BELTS...HIGHWOODS...SNOWYS...JUDITHS AND MOCCASINS. TEMPS WILL BE
RATHER COOL MANY LOCATIONS ACROSS NORTH CENTRAL MONTANA ON THURSDAY
BEFORE SOME BREAKS IN THE CLOUDS IN THE AFTERNOON. DB

THURSDAY NIGHT THROUGH SUNDAY NIGHT...MEDIUM RANGE MODELS FAIRLY
SIMILAR WITH MASS FIELDS THU NIGHT AND FRIDAY...WITH SFC HIGH AND
ASSOCIATED COLD AIR MASS BEGINNING TO SHIFT EAST...AND MILDER AIR
BEGINNING TO RETURN TO THE AREA. NAM/WRF ONLY MODEL TO KEEP ANY
PRECIP OVER THE AREA THU NIGHT...AND CANT RULE OUT A LINGERING RAIN
OR SNOW SHOWER OVER UPSLOPE AREAS WITH EASTERLY FLOW...BUT AIRMASS
LOOKS TO BE DRY...SO CHANCES OF THIS ARE MINIMAL. AS
MENTIONED...HIGH RETREATS EAST FRIDAY...WITH RISING TEMPS AND A
BUILDING UPPER RIDGE ADVERTISED BY THE MODELS...WITH AMPLITUDE
GREATER IN THE GFS THAN THE OTHER MODELS. EXPECT MAINLY DRY
CONDITIONS THROUGH THE WEEKEND. SOME SUGGESTION IN GFS AND CANADIAN
MODELS OF PRECIP CHANCES OVER SOUTHERN PORTIONS OF THE FORECAST AREA
ASSOCIATED WITH WEAK SURFACE WAVE...AND UPPER RIDGE EITHER SHIFTING
EAST OR FLATTENING...SO HAVE KEPT LOW CHANCES IN THE SOUTH.
HOWEVER...UPPER PATTERN LOOKS LESS CONDUCIVE TO PRECIP THAN IT DID
YESTERDAY...AND NOT EXPECTING MUCH IF ANY RAINFALL. REILLY

MONDAY AND TUESDAY...LATEST MODELS INDICATE A LOW PRESSURE TROUGH
MOVING INTO THE PACIFIC NORTHWEST MONDAY. AN INCREASING CHANCE FOR
SCATTERED SHOWERS ACROSS MUCH OF THE CWA TUESDAY. NORTHERLY WINDS
BEGIN EARLY TUESDAY BRINING IN COOLER AIR FOR THE NORTH AND CENTRAL
PLAINS LOWERING TEMPERATURES TO BELOW NORMAL. SAUCIER

&&

.FIRE WEATHER...
TWO AREAS OF CONCERN FOR THE SHORT TERM. A RED FLAG WARNING WILL
BE IN EFFECT FOR ZONE 112 ALONG THE NORTHERN ROCKY MOUNTAIN FRONT
AND ADJACENT PLAINS TUESDAY AFTERNOON AND EVENING. VERY WARM AND
DRY CONDITIONS WILL COMBINE WITH BREEZY WEST WINDS AT TIMES TO
CREATE DANGEROUS FIRE WEATHER CONDITIONS.

THE SECOND AREA IS FOR SOUTHWEST MONTANA ON WEDNESDAY AFTERNOON. A
STRONG COLD FRONT WILL MOVE SOUTH OUT OF CANADA ON WEDNESDAY. AHEAD
OF THE FRONT VERY STRONG AND GUSTY WINDS WILL COMBINE WITH WARM AND
VERY DRY CONDITIONS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF
SOUTHWEST MONTANA. DB

&&

.AVIATION...
UPDATED 0445Z.
VFR CONDITIONS WILL PREVAIL AT LEAST THROUGH TUESDAY EVENING OVER
NORTH CENTRAL AND SOUTHWEST MONTANA. AN UPPER LEVEL RIDGE OF HIGH
PRESSURE WILL REMAIN OVER THE EASTERN PACIFIC AND WESTERN CONUS
THROUGH THE PERIOD. THE RESULTING DRY NORTHWEST FLOW ALOFT WILL KEEP
SKIES GENERALLY CLEAR...WITH ONLY SOME AREAS OF MID AND HIGH CLOUDS
AT TIMES. A WEAK SURFACE PRESSURE PATTERN WILL KEEP WINDS LIGHT
TONIGHT. HOWEVER...A SURFACE TROUGH WILL DEVELOP TO THE LEE OF THE
ROCKIES ON TUESDAY FOR INCREASING WESTERLY SURFACE WINDS EAST OF THE
ROCKIES.  COULSTON

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  83  49  65  36 /   0  10  30  30
CTB  82  47  56  34 /   0  10  50  30
HLN  84  49  75  42 /   0   0  10  20
BZN  85  45  81  38 /   0   0   0  10
WEY  73  38  70  32 /   0   0   0  10
DLN  80  43  76  40 /   0   0   0   0
HVR  83  50  58  36 /   0  20  50  20
LWT  79  49  63  38 /   0   0  20  30

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR MTZ118.

FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
MTZ112.

&&

SHORT TERM...DB
LONG TERM...REILLY/SAUCIER
AVIATION...REILLY

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Sep 11, 4:02 AM MDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
402 AM MDT TUE SEP 11 2007

MTZ009-010-044>046-121015-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY-
EASTERN PONDERA-
402 AM MDT TUE SEP 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A RED
FLAG WARNING IS IN EFFECT THIS AFTERNOON THROUGH EVENING FOR FIRE
ZONE 112 FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. THIS
INCLUDES THE FOLLOWING COUNTIES...GLACIER...TOOLE...LIBERTY AND PONDERA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A COLD
FRONT WILL BRING COLDER AIR AND A CHANCE OF SNOW TO HIGHER
ELEVATIONS WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-014-015-052>055-121015-
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON-
BROADWATER-MEAGHER-GALLATIN-
402 AM MDT TUE SEP 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A FIRE
WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR FIRE ZONES 110...111 AND 118 FOR GUSTY WINDS
AND LOW RELATIVE HUMIDITIES. THIS INCLUDES PORTIONS OF THE
FOLLOWING COUNTIES...LEWIS AND CLARK...MEAGHER...BROADWATER...
JEFFERSON...GALLATIN...MADISON AND BEAVERHEAD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ011>013-047>051-121015-
HILL-CASCADE-CHOUTEAU-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-
402 AM MDT TUE SEP 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A COLD
FRONT WILL BRING COLDER AIR AND A CHANCE OF SNOW TO HIGHER
ELEVATIONS WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 2:33 PM MDTRed Flag WarningTFXBroadwater, Gallatin, Jefferson, Lewis and Clark, Meagher, Powell22 hr

Nearby

Red Flag Warnings in Montana, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.